Patient : Well i had sexual intercourse recently and it was two weeks before my period. I took my birth control thinking nothing of it. But then when it came time to for my period i was three days late. But i still got my period, it was shorter and lighter than normal. I've been cramping, bloated, headaches, fatigue & nauseated recently. Could i be pregnant while on birth control and still get my period? What should i do?
Hello, I understand your doubt about possible pregnancy while taking oral contraceptives. I must tell you that it is possible to become pregnant even with oral contraceptives; oral contraceptives are highly valuable when taken properly but no contraceptive method is 100% effective. However since you already got your period, the probability of pregnancy would decrease.
The symptoms that you present could be also related to changes in your hormonal balance frequently due to oral contraceptive medication intake, if you recently started your OCP’s this might be the best explanation for your symptoms. You could try using over the counter medication such as Motrin or Aleve to stop the cramps; I don’t see any contraindication for this in yourself. If your irregular menses continue to occur in your next cycles, you might want to consult your physician for a re evaluation of your contraceptives. I wish you the best.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.